Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
acnepain

south asian - new on accutane and my skin looks burnt!

Recommended Posts

hi everyone, i'm now to this forum and i've joined because i'm quite worried about my skin

i have had acne since age 18 and i'm 22 now. i've tried everything: proactiv, obagi, salicylic acid, benzyl peroxide, neutrogena, oxyclean (all the brand name acne stuff), antibiotics and nothing has worked.

i've been on accutane for 7 days now. first 3-4 days my whole face hurt. it was mildly swollen and reddish and inflammed. i've started getting dry skin now, and my natural response to this was to slough off the dead skin cells.

i'm extremely worried though because my skin looks about 5 shades darker than it was. i am of south asian descent and so my skin's response to the sun is to just darken, instead of getting red.

i was out in my university for a little while yesterday - max exposure time to the sun was less than an hour. i made the mistake of not wearing sunscreen though.

i came home and my skin felt so icky and i used an exfoliator to get rid of the skin on top. i used shea butter to moisturize and it literally burnt up my skin. it got so hot and i had to ice it.

now my skin looks SO DARK. i'm wondering if this is normal. i know that when caucasian people get sunburnt they go red but i'm wondering if there are any latin/south asian people with medium to light skin tones who are on accutane who have experienced darkening of the skin. thank you!

Share this post


Link to post
Share on other sites

Hi I am Indian and yes our skin will get tanned more easily. I think you should wear a high SPF throughout your accutane treatment. And also wear a good moisturizer. Good luck.

Share this post


Link to post
Share on other sites

I'm Asian and my skin tends to go red as hell

I thought you weren't supposed to use exfoliating stuff and any topicals on 'tane

Last time i put BP on a zit it burns like hell. Still does but i learned my lesson

Share this post


Link to post
Share on other sites
Hi I am Indian and yes our skin will get tanned more easily. I think you should wear a high SPF throughout your accutane treatment. And also wear a good moisturizer. Good luck.

hey thanks so much for the reply! i got SPF 70 so i will be putting layers of that one before i go out from now on.

how long does it take for the tan to go away though? i look wierd with it - and you can't use any scar/complexion lightening creams when you're on accutane? like the mario badescu scar lightening cream?

Share this post


Link to post
Share on other sites
I'm Asian and my skin tends to go red as hell

I thought you weren't supposed to use exfoliating stuff and any topicals on 'tane

Last time i put BP on a zit it burns like hell. Still does but i learned my lesson

does it go just red or dark also? and does this last throughout treatment or is it temporary? i kind of went red the first 2-3 days and now i've gone dark

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×